Alert archive / Mississippi / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 19, 2020, 5:21 PM CDT for Stone County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2020, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 19, 2020, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
County Stone County, MS
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WWUS84 KMOB 192221 SPSMOB Special Weather Statement National Weather Service Mobile AL 521 PM CDT Wed Aug 19 2020 MSZ078-192245- Stone MS- 521 PM CDT Wed Aug 19 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN STONE COUNTY UNTIL 545 PM CDT... At 521 PM CDT, the strong thunderstorm was located 5 miles west of Wiggins. This storm was nearly stationary. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Wiggins and Perkinston. LAT...LON 3091 8934 3091 8907 3073 8908 3073 8934 TIME...MOT...LOC 2221Z 233DEG 1KT 3083 8922 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:45 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 19, 3:45 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Mobile AL 345 PM CDT Wed Aug 19 2020 .NEAR TERM UPDATE /Now Through Thursday/...A wet pattern is expected to setup this afternoon through Thursday as a deep upper trough digs into the southeastern US. Currently the trough is situated over the Ohio river valley and extends southwest into the lower Mississippi valley. This divides our CWA almost in half by a moisture gradient with PWATS around 1.5 over the northwest and 1.9 over the southeast. With southwesterly flow aloft this gradient will slowly was out as more moisture will begin to move into the area. I expect scattered to numerous showers and thunderstorms to develop this afternoon with the best chances along and east of I-65 where the better moisture is located. Storms will likely begin along the seabreeze and along the mid- level moisture axis this afternoon before spreading across the area. Some storms could be strong to possibly severe like most afternoons, especially given the lingering dry air across the area. The best chances for a strong storm will actually be north and west of I-65 where that dry air is more prevalent; however, coverage will likely be lower than south and east of I-65 (Better chance you get a storm east, better chance for a strong storm west). Storms will diminish after sunset except along the coast with continued ascent over this area through the night. There will likely be a brief lull in showers and storms before they return during the morning Thursday. A strong jet streak associated with an upper shortwave rounding will help the longwave trough dig deeper into Louisiana on Thursday. This will 1. allow even deeper moisture with PWATS near 2 inches to overspread the whole area and 2. continuous ascent to occur across our area through most of the day. Models support an early start to storms along the coast and then quickly building inland in multiple waves throughout the morning and afternoon. Storms themselves will be scattered to numerous at any given moment but a large portion of the area will likely see some measurable rain tomorrow. A few storms could be strong with damaging wind gusts, but localized heavy rainfall might be the bigger issue with storms training over the same areas. Storms will be capable of producing 1 to 2 inches of quick rainfall and with better coverage some urban and flood prone areas could see some nuisance flooding issues. Storms will likely persist into the evening hours given the continued synoptic support. Temperatures will be warm today with highs in the low 90s but with the increased coverage in storms tomorrow highs will be much lower. Would not be surprised if we never make it out of the mid 80s but if the sun does peek out between storms we could approach 90 degrees on Thursday. Lows will be on the rise with the increase moisture. With the increasing southerly flow, the rip current risk will be on the rise with a MODERATE risk of rip currents beginning tomorrow. BB/03 && .SHORT TERM /Thursday night Through Saturday night/...The base of the deep upper trough will cutoff into an upper low late Thursday and lift northward through Saturday. Deep south to southwest flow will continue to pump Gulf moisture into the the area with precipitable water values of 1.6 to 1.9 inches through Friday. Meanwhile, a weak sfc trough will linger over the area through the end of the week. The combination of these factors will create scattered to numerous showers and thunderstorms through much of the period. The coverage will be most numerous near the coast and offshore during the early morning hours, spreading inland through the late morning and afternoon. As the upper low moves north, some drier air (PW values 1.1 to 1.5 inches) will wrap around the southern side of the low and over the area late Friday into Saturday. This will cause a west to east gradient in rain chances with higher chances east and lower to the west. Some of the storms could briefly become strong with gusty winds, however the main threat will be locally heavy rain due to the high amounts of deep layer moisture and slow motion of the thunderstorms. The additional clouds and precipitation will keep highs in the upper 80s and low 90s. Overnight lows remain in the upper 60s and low 70s inland to mid and upper 70s along the coast. /13 && .EXTENDED TERM /Sunday Through Wednesday/...The upper trough lifts away from the area early next week allowing the upper ridge over the Atlantic to build westward. As the ridge builds westward, southeasterly flow increases and deep layer moisture will flow back into the area. Precipitable water values of 2 to 2.25 inches return through the middle of next week. This will result in a pattern of diurnal showers and thunderstorms each day, with scattered to locally numerous showers and thunderstorms each afternoon. While rain chances decrease during the overnight hours, coverages will be higher near the coast and offshore waters during the early morning hours. /13 && .MARINE...No impacts are forecast except winds and waves higher near scattered to occasionally numerous showers and thunderstorms. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 19, 4:07 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
407 PM CDT Wed Aug 19 2020
MSZ079-192145-
George MS-
407 PM CDT Wed Aug 19 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GEORGE
COUNTY UNTIL 445 PM CDT...
At 407 PM CDT, the strong thunderstorm was located 6 miles southwest
of Lucedale, moving southeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lucedale.
LAT...LON 3091 8887 3091 8883 3095 8883 3100 8878
3100 8852 3080 8857 3073 8869 3073 8880
3083 8889 3090 8888
TIME...MOT...LOC 2107Z 302DEG 13KT 3088 8869Special weather statement, Aug 19, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 521 PM CDT Wed Aug 19 2020 MSZ078-192245- Stone MS- 521 PM CDT Wed Aug 19 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN STONE COUNTY UNTIL 545 PM CDT... At 521 PM CDT, the strong thunderstorm was located 5 miles west of Wiggins. This storm was nearly stationary. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Wiggins and Perkinston. LAT...LON 3091 8934 3091 8907 3073 8908 3073 8934 TIME...MOT...LOC 2221Z 233DEG 1KT 3083 8922
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:13 PM CDT | Special Weather Statement | MOB | Covington | 62 min |
| Aug 18, 11:06 PM CDT | Special Weather Statement | MOB | Covington | 69 min |
| Aug 19, 1:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| Aug 19, 2:07 AM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 19, 3:14 AM CDT | Special Marine Warning | MOB | 91 min | |
| Aug 19, 3:18 AM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 19, 4:38 AM CDT | Special Marine Warning | MOB | 82 min | |
| Aug 19, 6:01 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 19, 6:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 19, 7:14 AM CDT | Special Marine Warning | MOB | 91 min | |
| Aug 19, 6:04 PM CDT | Special Weather Statement | MOB | Monroe | 41 min |
| Aug 19, 6:09 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Monroe | 24 min |
| Aug 19, 6:24 PM CDT | Special Weather Statement | MOB | Wilcox | 51 min |
| Aug 19, 6:59 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| Aug 19, 12:54 AM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
| Aug 19, 1:32 AM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Aug 19, 2:56 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 4 hr |
| Aug 19, 3:04 AM CDT | Special Weather Statement | MOB | Okaloosa | 41 min |
| Aug 19, 4:59 AM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Aug 19, 5:41 AM CDT | Special Weather Statement | MOB | Escambia | 64 min |
| Aug 19, 4:07 PM CDT | Special Weather Statement | MOB | George | 38 min |
Nearby
Special Weather Statements in Mississippi, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.